Arizona, 2007Flash Flood in Arizona, August 1, 2007
August 1, 2007 · NWS VEF · 1 event in 1 county or zone
Subtropical moisture over the Desert Southwest fueled thunderstorms which brought heavy rain and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Subtropical moisture over the Desert Southwest fueled thunderstorms which brought heavy rain and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 1, 11:20 AM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 1, 11:20 AM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1120 AM PDT WED AUG 1 2007
.SYNOPSIS...MOIST SOUTHEASTERLY FLOW WILL CONTINUE INTO SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA TODAY AND THURSDAY. A DRY SOUTHWEST
FLOW IS FORECAST TO DEVELOP GOING INTO THE WEEKEND WHICH WILL PUSH
BEGIN TO PUSH THE MONSOON MOISTURE BOUNDARY OUT OF SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA. THEREFORE SCATTERED THUNDERSTORMS
CAN BE EXPECTED EACH AFTERNOON AND EVENING THROUGH THURSDAY FOLLOWED
BY DECREASING COVERAGE GOING INTO THE WEEKEND. TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL.
&&
.UPDATE...MESOSCALE CONVECTIVE VORTICITY CENTER CURRENTLY LOCATED
NEAR HUALAPAI PEAK IN MOHAVE COUNTY. AREA OF SHOWERS AND ISOLATED
THUNDERSTORMS OVER WESTERN CLARK AND NORTHEAST SAN BERNARDINO COUNTY
MOVING SLOWLY TO THE NORTHWEST AND INTO INYO AND NYE COUNTIES. THIS
AREA IS ASSOCIATED WITH THE WESTERN HALF OF THE MCV. RAIN GAGES ON
THE SOUTHWEST SIDE OF THE LAS VEGAS VALLEY HAVE RECEIVED ONE HALF TO
ONE INCH OF RAIN...WITH THE FOOTHILLS RECEIVING ONE AND ONE HALF TO
TWO INCHES OF RAINFALL. THE TROPICANA DETENTION BASIN JUST WEST OF
INTERSTATE 15 HAS SEEN A FIFTEEN FOOT RISE IN LEVEL. CONVECTION IS
NOW FIRING ON THE EASTERN SIDE OF THE MCV ACROSS THE NORTHERN HALF
OF MOHAVE COUNTY. AT THIS POINT I HAVE INCREASED POPS FOR THE REST
OF THE DAY ACROSS INYO...NYE AND ESMERALDA COUNTIES AND LOWER HIGH
TEMPS FURTHER IN MANY LOCATIONS.
.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS SOUTHERN NEVADA THIS MORNING MOVING
WEST-NORTHWEST BETWEEN 5 AND 10 MPH. MAIN AREA LOOKS AS IF IT WILL
PASS SOUTH OF THE LAS VEGAS VALLEY BUT HAVE AMENDED THE LAS VEGAS
AND NORTH LAS VEGAS TAFS TO INCLUDE THUNDERSTORMS THROUGH 18Z. FOR
THIS AFTERNOON THE ABOVE MENTIONED WEATHER COULD INHIBIT THE
DEVELOPMENT OF STORMS THIS AFTERNOON IN THE LAS VEGAS VALLEY. WILL
EVALUATE THE SITUATION FOR THE 18Z PACKAGE. BEST CHANCE FOR STORMS
WILL BE ALONG THE BEATTY AND DAGGETT CORRIDORS THIS MORNING WITH
STORMS FILLING IN ACROSS THE PEACH SPRINGS AND MORMON MESA CORRIDORS
DURING THE AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED
ACROSS THE REST OF THE AREA TODAY AND TONIGHT. ACTIVITY IS EXPECTED
TO DISSIPATE AFTER 05Z. CIGS WILL GENERALLY BE BETWEEN 080 AND 12K
FT RANGE DUE TO THUNDERSTORM DEBRIS.
&&
.PREV DISCUSSION...THE PATTERN REMAINS LARGELY UNCHANGED FROM 24
HOURS AGO WITH THE EXCEPTION OF A FEW MINOR DISTURBANCES APPARENT ON
SATELLITE AND RADAR IMAGERY THIS MORNING. EXTENSIVE CLOUD COVER
BLANKETED ALL BUT NORTHERN INYO AND ESMERALDA COUNTIES THIS MORNING.
THE AIR MASS REMAINED VERY MOIST OVER SOUTHERN NEVADA/NORTHWEST
ARIZONA AND EASTERN SAN BERNARDINO COUNTIES. THE MOST RECENT RUC
ANALYSIS SHOWED PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.9 INCHES
OVER THE AREA...SIMILAR TO 24 HOURS AGO. FAIRLY ORGANIZED
THUNDERSTORMS DEVELOPED OVER NORTH CENTRAL ARIZONA AND SOUTH CENTRAL
UTAH BETWEEN 07Z AND 09Z APPARENTLY ON THE LEADING EDGE OF AN
EMBEDDED CIRCULATION NEAR THE FOUR CORNERS. ANOTHER CIRCULATION WAS
APPARENT NEAR SOUTHERN MOHAVE COUNTY AND A THUNDERSTORM ALSO
DEVELOPED NEAR DESERT ROCK/MERCURY AND THE NORTHERN END OF THE
SPRING MOUNTAINS AROUND 09Z. RECENT 400 MB RUC VORTICITY CHARTS PICK
UP THE SOUTHERN MOHAVE COUNTY CIRCULATION AND TAKE IT INTO EASTERN
SAN BERNARDINO COUNTY AND UP INTO SOUTHERN NYE COUNTY THIS MORNING.
06Z NAM FORECAST SOUNDINGS ARE FAIRLY UNSTABLE BUT SURFACE HEATING
WILL AGAIN BE LIMITED TODAY. SIMILAR TO TUESDAY...THERE IS POTENTIAL
FOR HEAVY RAIN PRODUCING THUNDERSTORMS IF A STRONG ENOUGH TRIGGER
COULD GET THINGS GOING. SO FAR...NOTHING LOOKS SIGNIFICANT ENOUGH TO
TRIGGER EXTENSIVE CONVECTION AND WILL LEAVE THE INHERITED ISOLATED
TO SCATTERED THUNDERSTORM COVERAGE LARGELY UNMODIFIED.
BOTH THE GFS AND NAM INDICATE DRIER SOUTHWEST FLOW BEGINNING TO PUSH
INTO INYO COUNTY AND WESTERN SAN BERNARDINO COUNTY THURSDAY THEN
PUSHING FARTHER EAST FRIDAY. ALTHOUGH THE MODELS INDICATE THIS WILL
BEGIN TO PUSH THE MONSOON MOISTURE BOUNDARY OUT OF SOUTHERN NEVADA
TOWARD THE WEEKEND...DEEP MOISTURE IN PLACE MAY ACTUALLY BE A LITTLE
STUBBORN TO LEAVE. ALSO...INCREASING VERTICAL SHEAR PROFILES AS
SOUTHWEST FLOW STRENGTHENS ALOFT COULD SUPPORT BETTER ORGANIZED
STORMS THURSDAY AND ESPECIALLY FRIDAY OVER SOUTHEAST NEVADA AND
NORTHWEST ARIZONA.
.LONG TERM...STILL EXPECTING A CHANGE IN THE UPPER AIR PATTERN BY
THE END OF THE WEEK AND EARLY PART OF NEXT WEEK. ECMWF/GFS/NAM ALL
CONTINUE TO DEPICT A TROUGH ALONG THE WEST COAST BY SATURDAY WITH A
SOUTHWESTERLY FLOW AHEAD OF IT. TIMING AND DEPTH OF THE TROUGH IS
CRITICAL AS IT WILL DICTATE HOW QUICKLY WE SWITCH OVER TO A LESS
FAVORABLE FLOW FOR CONVECTION. COMPARING LATEST RUNS WITH WHAT WAS
BEING SHOWN LAST NIGHT DOES INDICATE A DEFINITE DRYING TREND BY
EARLY NEXT WEEK. STILL SUSPECT THAT MOHAVE COUNTY WILL HAVE
SCATTERED SHOWERS AND THE MOISTURE WILL BE THE MOST STUBBORN TO
LEAVE THERE. TEMPERATURES WILL AVERAGE A FEW DEGREE BELOW NORMAL FOR
THE PERIOD. WILL NEED TO KEEP AN EYE OUT FOR POTENTIAL FIRE WEATHER
CONCERNS AS STRONGER SPEEDS JUST ABOVE THE SURFACE WILL LIKELY
CREATE GUSTY CONDITIONS OVER THE NORTHERN HALF OF THE CWA ESPECIALLY
BY THE START OF NEXT WEEK.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&
CZYZYK/PIERCE/ADAIR/BELL
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 1, 6:19 AM MST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
619 AM PDT WED AUG 1 2007
CAZ519>523-021300-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
619 AM PDT WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INYO
AND WESTERN SAN BERNARDINO COUNTIES IN CALIFORNIA TODAY. THE LOWER
LEVELS OF THE ATMOSPHERE ARE STILL FAIRLY DRY. THE MAIN HAZARDOUS
WEATHER CONCERNS WITH THESE THUNDERSTORMS WILL BE STRONG GUSTY
WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY
ACROSS THE AREA THEN SIGNIFICANTLY DIMINISH IN COVERAGE FRIDAY
THROUGH THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ524>527-NVZ014>022-021300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
619 AM PDT WED AUG 1 2007 /619 AM MST WED AUG 1 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A DEEP MOIST AIR MASS REMAINS IN PLACE ACROSS SOUTHERN NEVADA...
FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. ISOLATED
THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND BECOME
SCATTERED THIS AFTERNOON AND EVENING. THE MAIN HAZARDOUS WEATHER
ASSOCIATED WITH THE STRONGEST STORMS WILL CONTINUE TO BE THE
POTENTIAL FOR ISOLATED HEAVY RAINFALL AND FLASH FLOODING.
THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG
GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MONSOONAL MOISTURE WILL BE SUSTAINED ACROSS THE REGION THROUGH
THURSDAY AND PRODUCE SCATTERED THUNDERSTORMS...MAINLY IN THE
AFTERNOONS AND EVENINGS. ISOLATED HEAVY RAINFALL AND FLASH
FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE
THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE
POSSIBLE. DECREASING THUNDERSTORM COVERAGE FROM WEST TO EAST WILL
OCCUR FRIDAY THROUGH THE WEEKEND AS A DRY SOUTHWEST FLOW DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD PROCEDURES.
JGA
Flash Flood, Mohave
- When
- August 1, 1:00 PM MST to 3:00 PM MST
- Where
- Mohave County, 20 mi N of Kingman to 20 mi N of Wikieup
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Emergency Manager
- Coordinates
- 35.489, -114.050
Several roads were closed and/or damaged by flooding, including U.S. Highway 93 20 miles north of Wikieup, Stockton Hills Rd. in the Kingman area, and Antares Rd. and Diamond Bar Rd. north of Kingman.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, August 1, 2007$30,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55827.